MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 2X24IN 7-0 D/A BV175-6 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 2X24IN 7-0 D/A BV175-6 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EPM8737
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown cardiovascular surgery on an unknown date and suture was used.The suture was broken during use.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: actual device received: it was received for analysis a needle-suture piece and two sutures pieces of product code epm8737.During visual inspection of the needle-suture piece, the swage and attachment area were noted to be as expected, and the end of suture pieces were observed cut appears to be by use of a surgical instrument.Additionally, a functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records couldn¿t be reviewed as the batch number is unknown.Due to the sample condition, the assignable cause of performance breakage suture, was suggests an improper handling of the sample.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.Unused sample: it was received for analysis a folder with a undispensed needle-suture of product code epm8737.During the visual inspection of open sample; the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed on the sample and the tensile force met the requirements.The manufacturing records couldn¿t be reviewed as the batch number is unknown.Per the condition of the opened sample, no performance breakage suture was observed, and the tested sample meet the finished goods requirements.

Brand Name
PRLNE BLU 2X24IN 7-0 D/A BV175-6 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8541131
Report Number2210968-2019-80623
Device Sequence Number16576956
Product Code GAW
UDI-Device Identifier10705031207479
UDI-Public10705031207479
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEPM8737
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer06/26/2019
06/26/2019
Initial Report FDA Received Date04/23/2019
Supplement Report FDA Received Date06/26/2019
06/26/2019
Patient Sequence Number1